Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long Term Side effects of ATRIPLA
Mar 31, 2012

Hello, I am a 25 year old in-shape man who has been on Atripla once a day for about 2 years now. When I first started I had a viral load of around 175,000 and CD4 count of 350. I experienced some side effects the first few weeks of starting like very vivid dreams. They subsided after a while and I began to feel "Normal". Lately I have been feeling VERY awkward and not like myself. I have been feeling like I dont want to get out of bed and stay at home alone all day and sad; a feeling of confusion and forgetfulness, changes in my mood and behavior and thoughts, extreme coldness of hands and feet, suicidal thoughts (when I had them I knew that something was wrong because there is nothing that makes me want to kill myself) and feeling lightheaded (like I will be standing and i have to hold on to something because I am falling down and my vision gives out for about 10 seconds). DOES THIS HAPPEN TO ANYONE ELSE? I didn't think that side effects could happen after this long. But last night I didn't take it and this morning I feel much more clear-headed and like myself. I really would like to hear from others about this. HELP!

Response from Mr. Vergel

Gladly, that problem does not happen to everyone, otherwise Atripla would not be the number one HIV drug combination sold in the United States and one of the most studied ones in HIV. But a few of us are not as lucky as the rest. Sustiva (efavirenz), one of the drugs in Atripla, is well known for having central nervous system side effects and to cause sleep disturbances in some patients. Fatigue, depression and a "foggy mind" are also reported.

I had the same problem as you described when I took Sustiva. I would even cry watching TV and did not want to get up in the morning, even after weeks on the drug.

Talk to your doctor to a possible switch to another combination. Boosted Reyataz plus Truvada, Isentress plus Truvada, Complera, Viramune plus Truvada are some options that may not cause the same CNS issues as Atripla.

Please let us know how you feel afterward. The black cloud over my head lifted after a few days of my switch to another medication.

Nelson



Previous
Life is Wonderful
Next
best anti hiv pill combo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement